Alert archive / Michigan / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS Detroit, MI

September 9, 2013Lenawee County, Michigan

NWS Detroit, MI issued this flash flood warning at Sep 9, 2013, 9:13 AM EDT for Lenawee County, Michigan. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2013, 9:13 AM EDT (13:13 UTC)
Expired
Sep 9, 2013, 2:00 PM EDT
In force
5 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

County Lenawee County, MI

The radar

The Detroit radar (KDTX), 106 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WGUS53 KDTX 091313
FFWDTX
MIC091-091800-
/O.NEW.KDTX.FF.W.0003.130909T1313Z-130909T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
913 AM EDT MON SEP 9 2013

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LENAWEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 200 PM EDT

* AT 908 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR INDICATED BETWEEN 1 TO 4 INCHES OF RAIN 
  HAD ALREADY FALLEN ACROSS NORTHWEST LENAWEE COUNTY.  SPOTTER      
  REPORTS ACROSS HILLSDALE COUNTY INDICATE OVER 5 INCHES OF RAIN     
  WITH FLOODING ONGOING. THUNDERSTORMS WILL CONTINUE ACROSS THE 
  ENTIRE COUNTY THROUGH THE MORNING.  ADDITIONAL RAINFALL OF 1 TO 3  
  INCHES IS LIKELY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ADRIAN...BLISSFIELD...HUDSON...TECUMSEH...ADDISON...BRITTON...
  CEMENT CITY...CLAYTON...CLINTON...DEERFIELD AND ONSTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. IF YOU ENCOUNTER A FLOODED ROAD...TURN 
AROUND...DONT DROWN!

&&

LAT...LON 4176 8436 4207 8435 4208 8377 4172 8376
      4172 8377

$$

RBP
3 follow-up statements
172 
WGUS73 KDTX 091355
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
955 AM EDT MON SEP 9 2013

MIC091-091800-
/O.CON.KDTX.FF.W.0003.000000T0000Z-130909T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
955 AM EDT MON SEP 9 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 200
PM EDT...

AT 946 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL BETWEEN ADRIAN AND TECUMSEH.  
ANOTHER CLUSTER OF THUNDERSTORMS BETWEEN BATTLE CREEK AND JACKSON 
WAS MOVING SOUTHEAST AND SHOULD ENTER NORTHWEST LENAWEE COUNTY 
AROUND 11 AM EDT. 

DOPPLER RADAR INDICATED AROUND AN INCH OF RAINFALL FOR MOST OF THE 
COUNTY AND 3 TO 4.5 INCHES OF RAINFALL IN THE NORTHWEST PORTION OF  
THE COUNTY.  THE THUNDERSTORMS BETWEEN BATTLE CREEK AND JACKSON WILL 
PRODUCE UP TO ANOTHER 3 INCHES OF RAIN WHEN IT MOVES OVER LENAWEE 
COUNTY BETWEEN 11 AM AND 1230 PM EDT.   

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ADRIAN...BLISSFIELD...HUDSON...TECUMSEH...ADDISON...BRITTON...CEMENT
CITY...CLAYTON...CLINTON...DEERFIELD AND ONSTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.  IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND... DONT DROWN!

&&

LAT...LON 4176 8436 4207 8435 4208 8377 4172 8376
      4172 8377

$$

RBP
117 
WGUS73 KDTX 091500
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1100 AM EDT MON SEP 9 2013

MIC091-091800-
/O.CON.KDTX.FF.W.0003.000000T0000Z-130909T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
1100 AM EDT MON SEP 9 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 200
PM EDT...

AT 1052 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL BETWEEN ADRIAN AND JACKSON.  
THESE STORMS WERE MOVING SOUTHEAST AROUND 20 MPH AND WERE WEAKENING 
AS THEY MOVE INTO THE COUNTY. THE STORMS WILL CONTINUE TO WEAKEN AS 
THEY MOVE THROUGH THE COUNTY THROUGH 1230 PM EDT. 

DOPPLER RADAR INDICATED AROUND AN INCH OF RAINFALL FOR MOST OF THE 
COUNTY AND 3 TO 4.5 INCHES OF RAINFALL IN THE NORTHWEST PORTION OF  
THE COUNTY.  THE ADDITIONAL THUNDERSTORMS WILL PRODUCE ANOTHER INCH 
OF RAIN FOR THE NORTHWEST PART OF THE COUNTY THROUGH NOON. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...ADRIAN...ADDISON...CEMENT CITY...AND ONSTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4176 8436 4207 8435 4208 8377 4172 8376
      4172 8377

$$

RBP
885 
WGUS73 KDTX 091604
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1204 PM EDT MON SEP 9 2013

MIC091-091617-
/O.CAN.KDTX.FF.W.0003.000000T0000Z-130909T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
1204 PM EDT MON SEP 9 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LENAWEE COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. ADDITIONAL LIGHT RAIN ACROSS THE 
COUNTY WILL NOT BE OF SIGNIFICANCE. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4176 8436 4207 8435 4208 8377 4172 8376
      4172 8377

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:59 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Sep 9, 6:59 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
659 AM EDT MON SEP 9 2013

.AVIATION...

//DISCUSSION...

A BAND OF SHOWERS AND THUNDERSTORMS HAVE BEEN SLOWLY ADVANCING TO
THE EAST ACROSS SRN MI THIS MORNING...MARKING THE LEADING EDGE OF A
MID LEVEL MOISTURE AND INSTABILITY SURGE. THIS REGION OF CONVECTION
WILL SLOWLY TRACK ACROSS THE TERMINALS IN THE 12Z TO 16Z TIME FRAME.
MODEL SOUNDINGS AND RECENT OBSERVATIONS SUGGEST A WIDE FLUCTUATION
IN CEILINGS THIS MORNING AS THESE SHOWERS AND LOW LEVEL MOISTURE
ARRIVE. THE LOW LEVEL FLOW WILL VEER MORE TO THE SOUTH THIS
AFTERNOON AND WILL LEAD TO A RAPID IMPROVEMENT IN CIGS.

FOR DTW...A LITTLE BETTER INSTABILITY THAN EARLIER EXPECTED COULD
MEAN A GOOD HOUR OR TWO OF MODERATE TO HEAVY RAINFALL. THE CHANCES
FOR THUNDERSTORMS WILL DECREASE THIS AFTERNOON...BUT NOT END
ENTIRELY AS SURFACE BASED INSTABILITY BEGINS TO INCREASE.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5000 FT THIS MORNING AND EARLY
THIS AFTERNOON.

* MEDIUM CONFIDENCE IN THUNDERSTORMS THIS MORNING. LOW CONFIDENCE
THIS AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 314 AM EDT MON SEP 9 2013

SHORT TERM...TODAY AND TONIGHT

AN IMPRESSIVE WARM AIR ADVECTION REGIME WILL OVERSPREAD THE GREAT
LAKES REGION TODAY AS THE MID LEVEL RIDGE EXPANDS FROM THE PLAINS
STATES ACROSS THE OH/TN VALLEYS. THE EASTWARD ADVANCEMENT OF AN
UPPER WAVE ACROSS THE NRN PLAINS TODAY WILL FORCE SFC LOW PRESSURE
TO ADVANCE ACROSS THE UP TONIGHT...LIFTING A WARM FRONT ACROSS SRN
MI. THE 00Z MODEL SUITE INITIALIZED THE STRONG MOISTURE GRADIENT
OVER THE GREAT LAKES REGION RATHER WELL. THE EASTWARD ADVANCEMENT OF
THIS MOISTURE WILL SEND PRECIP WATER VALUES TO 1.8 INCHES THIS
AFTERNOON. THE REGION OF  MOISTURE ADVECTION IN THE 925-700MB LAYER
IS MARKED BY AN EXPANDING REGION OF SHOWERS NOW ADVANCING ACROSS WRN
LOWER MI. DESPITE OVERALL WEAK ISENTROPIC ASCENT WITHIN A FAIRLY
STABLE THERMAL PROFILE...THE WATER VAPOR LOOP SHOWS A WEAK MID LEVEL
SHORT WAVE OVER WISCONSIN. THIS IMPULSE WILL CONTINUE TO ENHANCE
LIFT WITHIN THE ADVANCING MOISTURE FIELD AND SHOULD LEAD TO A FAIRLY
HEALTHY COVERAGE OF SHOWERS ADVANCING FROM W-E THIS MORNING INTO
EARLY AFTERNOON. THE OVERALL QPF FROM THESE SHOWERS SHOULD REMAIN
LOW.

MID LEVEL ANTICYCLONIC VORTICITY WILL THEN OVERSPREAD SRN MI THIS
AFTERNOON AND EVENING ALONG THE LEADING EDGE OF A DEEP ELEVATED
MIXED LAYER /EML/ MOVING IN FROM THE UPPER MS VALLEY. SO DESPITE
BUILDING INSTABILITY DURING THE AFTERNOON AND EVENING...THIS SHOULD
EFFECTIVELY CAP THE ATMOSPHERE TO CONVECTION. THE CAPPING BUILDS IN
MORE QUICKLY ACROSS THE NORTH LATER TODAY. IN LIGHT OF MODEL
SOUNDINGS...THERE MAY BE A SLIGHT OPPORTUNITY FOR SOME THUNDERSTORM
INITIATION ALONG/SOUTH OF A DETROIT TO ANN ARBOR LINE THIS
AFTERNOON AS POTENTIAL INSTABILITY BUILDS PRIOR TO THE CAPPING
INVERSION. THE CLOUDS AND SHOWERS WILL KEEP TEMPS ON THE COOL SIDE
FOR THE FIRST HALF OF THE DAY. THE WINDS WILL TURN TO THE SOUTH THIS
AFTERNOON MARKING THE BEGINNING OF GOOD LOW LEVEL THERMAL
ADVECTION...WHICH SHOULD CAUSE MAX TEMPS /OVER 80 IN MANY LOCALS/ TO
OCCUR LATE IN THE DAY. THE DEEP EML WITHIN THE WARM SECTOR WILL
FULLY OVERSPREAD SE MI TONIGHT AND WILL SUSTAIN A HEALTHY
CAP...LIKELY KEEPING ANY CONVECTION NORTH OF THE FORECAST AREA. A
SUBSTANTIAL SOUTHWESTERLY SFC GRADIENT AND GOOD LOW LEVEL WARM AIR
ADVECTION WILL LEAD TO A VERY MILD NIGHT. MODEL SFC TEMPS ARE
USUALLY TOO COLD IN THESE INSTANCES...WHICH SUPPORTS GOING ABOVE MOS
GUIDANCE FOR MINS /LOW TO MID 70S/.

LONG TERM...TUESDAY THROUGH SUNDAY

06Z MESOANALYSIS REVEALS THAT WARM TEMPERATURES ALOFT ASSOCIATED
WITH THE EML OVER THE CENTRAL PLAINS HAVE BEGUN TO RESPOND TO THE
APPROACHING MID-LEVEL WAVE OVER THE NORTHERN INTERIOR MTN WEST. H85
TEMPERATURES WELL INTO THE MID 20SC ARE NOW BEING DRAWN NORTHEAST
INTO WESTERN IA/MN AS A RESULT OF THE DEVELOPING SOUTHERLY GRADIENT.
AS THE WAVE SHEARS OUT AND ZIPS NORTH OF THE AREA IN RESPONSE TO THE
DEAMPLIFYING UPPER PATTERN, THIS RIBBON OF WARM AIR WILL FOLD INTO
SOUTHEAST MICHIGAN AND PROVIDE THE RESERVOIR OF WARM AIR NECESSARY
FOR ALL LOCATIONS TO WARM INTO THE LOW TO MID 90S ON TUESDAY AS THE
BOUNDARY LAYER MIXES TO 800MB DURING THE AFTN. DESPITE REINFORCEMENT
IN THE FORM OF SOLID WARM ADVECTION WITHIN THE DEVELOPING WSW
GRADIENT, WILL SHY AWAY FROM THE EVEN WARMER VALUES OFFERED BY THE
00Z NAM GIVEN THAT THE WARMEST AIR ALOFT WILL ALREADY BE EAST OF THE
AREA BY 18Z.

FOR WEDNESDAY, A CONSENSUS EXISTS AMONG THE 00Z GUIDANCE THAT THE
BAROCLINIC ZONE ASSOCIATED WITH THE PASSING WAVE WILL SETTLE NEAR
THE SAGINAW VALLEY ON WED MORNING. THE FRONT WILL MAKE ONLY VERY
SLOW PROGRESS THROUGH THE CWA DURING THE DAY WED AS IT ALIGNS WITH
INCREASINGLY ZONAL UPPER FLOW AND IS FURTHER SLOWED BY DIURNAL
HEATING. THE EML WILL STILL BE FIRMLY IN PLACE DURING THIS TIME, SO
THERE IS HESITATION AT THIS TIME TO BUY INTO NWP THAT ARE PRODUCING
QPF ACROSS THE SOUTHERN PORTION OF THE CWA, ESPECIALLY DURING THE
FIRST HALF OF THE DAY. INSTEAD, LOCATIONS FROM METRO DETROIT AND
SOUTH ARE EXPECTED TO MAKE ANOTHER RUN TOWARD 90 DEGREES WHILE
LOCATIONS NORTH OF THE FRONT SEE HIGHS CLOSER TO 80-85 ALONG WITH AN
INCREASE IN CLOUD COVER.

A DROP IN HIGH TEMPERATURES OF ABOUT 30 DEGREES IS FORECAST TO TAKE
PLACE OVER THE FOLLOWING COUPLE DAYS AS A SERIES OF HIGH LATITUDE
WAVES AMPLIFY TROUGHING OVER THE GREAT LAKES REGION. THE FIRST SHOT
OF COOLER AIR WILL CORRESPOND WITH THE ARRIVAL OF THE WAVE CURRENTLY
OVER WESTERN CANADA ON WEDNESDAY NIGHT, WHEN AN INCREASE TO A
BLANKET CHANCE POP SEEMS WARRANTED, PARTICULARLY ACROSS THE SOUTHERN
HALF OF THE CWA WHERE BETTER MOISTURE QUALITY WILL RESIDE. AS NOTED
IN THE PREVIOUS FORECAST, THE COOL DOWN WILL COME IN THE FORM OF A
SERIES OF PASSING FRONTS OCCURRING MAINLY IN THE 06Z THURSDAY TO 06Z
FRIDAY PERIOD. AS A RESULT, HIGH TEMPERATURES WILL FALL INTO THE 70S
ON THURSDAY AND WELL INTO THE 60S FOR FRIDAY AS H85 TEMPS FALL TO
AROUND 0C. LOWS WILL DIP INTO THE 40 TO 50 DEGREE RANGE, WITH SOME
30S POSSIBLE IN OUTLYING AREAS AS STRONG CANADIAN HIGH PRESSURE
SETTLES OVER THE AREA FOR THE WEEKEND.

MARINE...

LOW PRESSURE WILL RAPIDLY ADVANCE ACROSS UPPER MICHIGAN
TONIGHT...SENDING A WARM FRONT ACROSS LAKE HURON. WINDS WILL VEER
FROM S-SE TO SW TONIGHT WITH THE PASSAGE OF THE WARM FRONT. THERE
WILL BE A SIGNIFICANT INCREASE IN THE GRADIENT TONIGHT. STRONG WARM
AIR ADVECTION WILL LIMIT THE MIXING OF THESE WINDS TO THE LAKE
SURFACE AND SHOULD KEEP WIND GUSTS OVER THE OPEN WATERS AT OR BELOW
25 KNOTS. A COLD FRONT WILL THEN SLOWLY ADVANCE SOUTH ACROSS LAKE
HURON TUESDAY THROUGH TUESDAY NIGHT. THIS FRONT WILL WEAKEN BUT A
SECONDARY FRONT IS FORECAST TO PUSH ACROSS THE LAKES WEDNESDAY
NIGHT. WINDS WILL VEER TO THE NORTHWEST WITH THE PASSAGE OF THIS
SECONDARY FRONT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....SC
SHORT TERM...SC
LONG TERM....JVC
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 9, 3:42 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 AM EDT MON SEP 9 2013

LCZ422-423-460-LEZ444-MIZ047>049-053>055-060>063-068>070-075-076-082-
083-100745-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
342 AM EDT MON SEP 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LC AND
SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY MAINLY FOR THE DETROIT
METRO AREA AND POINTS SOUTH. THESE STORMS WILL NOT BE SEVERE BUT
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS AND WIND GUSTS
TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LHZ361>363-421-422-441>443-462>464-100745-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
342 AM EDT MON SEP 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY MAINLY FOR THE DETROIT
METRO AREA AND POINTS SOUTH. THESE STORMS WILL NOT BE SEVERE BUT
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS AND WIND GUSTS
TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Sep 9, 7:48 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
748 AM EDT MON SEP 9 2013

MIZ082-091300-
LENAWEE-
748 AM EDT MON SEP 9 2013

...SPECIAL WEATHER STATEMENT...

AT 745 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 11 MILES WEST OF HUDSON...MOVING SOUTHEAST AT 15 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND FREQUENT DOWNPOURS ARE
POSSIBLE WITH THIS STORM. SIGNIFICANT PONDING OF WATER ON THE ROADS
IS POSSIBLE.

* THE THUNDERSTORM WILL BE NEAR...
  HUDSON BY 830 AM EDT...
  MORENCI BY 900 AM EDT...

MOTORISTS SHOULD BE ALERT TO POOR VISIBILITIES IN HEAVY RAIN AND
WATER COVERED ROADS.

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 8:35 AM EDTAreal Flood AdvisoryDTXLenawee5 hr
Sep 9, 3:49 PM EDTSmall Craft AdvisoryDTX24 hr

Nearby

Flash Flood Warnings in Michigan, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.